[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Kevin's 4th anniversary

>>>We didn't think it was truly a
problem, but last week he blacked out and took a ride down the carpeted steps
face first and his poor face and chest was all rug-burned! He had blacked out
just before going down! His Pediatrician thought it best to check it all out
before saying it is just postural hypotension.<<<

I don't know a lot about it -- I've never truly blacked out like that before.  But I have done what I call "gray out."  It is like that, in that it happens when suddenly standing up, but different because everything goes gray for a few seconds, but I don't lose consciousness or fall over or anything.

This has happened when I was on too high a dose of an ACE inhibitor.  I had my dose lowered and the problem was taken care of.  

I would imagine the ped has considered all the possibilities and would be aware of this, but thought I'd mention the possibility.  Is Kevin on an ACE inhibitor?  If so, the doctor might be willing to adjust the dose to see if that does the trick.  If that is the case, he may eventually need the dose increased, but by then his blood pressure would likely have increased, making him better able to handle it.  This has happened for me.  At one time 5 mg of Vasotec was too much.  I am presently on 10 mg of Enalapril and NEVER have those gray out occasions.  It correlates with slight increases in my blood pressure as I age.

Just a thought.

dxd 1985, pumping since 1990
Sign-up for your own FREE Personalized E-mail at Mail.com

Meet Singles
for HELP or to subscribe/unsubscribe, contact: